Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at May 28, 2013, 8:56 PM CDT for Deaf Smith County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2013, 8:56 PM CDT (01:56 UTC)
- Expired
- May 29, 2013, 1:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Deaf Smith County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4237 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
503
WGUS54 KAMA 290156
FFWAMA
TXC117-290600-
/O.NEW.KAMA.FF.W.0001.130529T0156Z-130529T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
856 PM CDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 100 AM CDT
* AT 856 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM WITH VERY HEAVY RAINFALL 11 MILES SOUTH OF GLENRIO...
OR 36 MILES SOUTHWEST OF VEGA. VERY HEAVY RAIN HAS FALLEN OVER
PARTS OF THE WARNED AREA IN THE PAST 3 HOURS WITH ADDITIONAL HEAVY
RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE
PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING
PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SIMMS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.
&&
LAT...LON 3517 10303 3518 10229 3518 10221 3482 10264
3488 10303 3511 10305
$$
SCHNEIDERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 6:02 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 28, 6:02 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 602 PM CDT TUE MAY 28 2013 .AVIATION... A STATIONARY FRONT NEAR THE OKLAHOMA PANHANDLE AND A DRYLINE EXTENDING FROM THE FRONT IN THE EASTERN OKLAHOMA PANHANDLE SOUTHWEST INTO THE SOUTHWEST TEXAS PANHANDLE WILL PRODUCE SCATTERED CONVECTION MAINLY AFFECTING THE AMARILLO TAF SITE THROUGH 06Z WEDNESDAY. VFR CONDITIONS ARE EXPECTED OUTSIDE OF THE CONVECTION. SOUTHERLY TO SOUTHWESTERLY WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS EXCEPT WIND GUSTS OF 40 TO 50 KNOTS OR GREATER NEAR THE CONVECTION. SCHNEIDER && .PREV DISCUSSION... /ISSUED 236 PM CDT TUE MAY 28 2013/ DISCUSSION... WE HAVE A LOT OF INTERESTING FEATURES ACROSS THE PANHANDLES THIS AFTERNOON. A DRYLINE WAS RETREATING NORTHWESTWARD ACROSS THE NORTHWEST THIRD OF THE TEXAS PANHANDLE. A STATIONARY FRONT WAS FOUND EAST/WEST ACROSS THE OKLAHOMA PANHANDLE. A JET STREAK IN THE UPPER LEVELS WAS APPROACHING THE SOUTHEAST TEXAS PANHANDLE FROM THE SOUTHWEST. ALL OF THESE FEATURES WILL PROBABLY HELP THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO THIS EVENING. SOME OF THE STORMS WILL LIKELY BE SEVERE WITH THE GREATEST THREAT ACROSS THE EASTERN HALF OF THE PANHANDLES. NOCTURNAL SHOWERS AND THUNDERSTORMS WOULD NOT BE OUT OF THE QUESTION AFTER MIDNIGHT AS THE MAIN UPPER LEVEL SHORT WAVE APPROACHES FROM CENTRAL NEW MEXICO. HAVE ADDED SOME POPS FURTHER WEST ACROSS THE SOUTHERN TEXAS PANHANDLE FOR THIS POSSIBILITY. THE DRYLINE IS EXPECTED MOVE INTO THE EASTERN OKLAHOMA AND TEXAS PANHANDLES BY THUNDERSTORM INITIATION TIME WEDNESDAY AFTERNOON. WOULD NOT BE SURPRISED IF THE DRYLINE ENDS UP FURTHER EAST THAN WHAT THE CURRENT MODELS SHOW GIVEN THE STRENGTHENING WESTERLY FLOW ALOFT AS THE SHORT WAVE TROUGH TRANSLATES ACROSS THE REGION. AGAIN SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. WILL KEEP THE FORECAST DRY FROM THURSDAY ONWARD AS A DRIER AIR MASS FILTERS ACROSS THE PANHANDLES. FIRE WEATHER... ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS FOR WEDNESDAY WILL BE CONDITIONAL ON HOW MUCH AND HOW WIDESPREAD THE RAIN IS TONIGHT... SO WILL HOLD OFF ON ANY FIRE WEATHER WATCHES FOR NOW. IF WE DO NOT SEE MUCH RAIN...THEN AREAS WEST OF A GUYMON TO AMARILLO LINE COULD SEE CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FOR MUCH OF THE WEST AND CENTRAL PANHANDLES ON THURSDAY...BUT THE WINDS WILL BE LIGHTER. THE WINDS MAY BE A BIT STRONGER ON FRIDAY ALONG WITH RELATIVE HUMIDITY VALUES BELOW 20 PERCENT. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/08
Hazardous weather outlook, May 28, 3:08 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 308 PM CDT TUE MAY 28 2013 OKZ001>003-TXZ001>020-290815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 308 PM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS...SOME SEVERE...WILL BE SCATTERED ACROSS THE PANHANDLES TONIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLOODING ARE THE MAIN HAZARDS. AN ISOLATED TORNADO CAN ALSO NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY AND WEDNESDAY NIGHT. THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN AND CENTRAL PANHANDLES WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR POSSIBLE ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY THROUGH FRIDAY. GOEHRING
In the hours before
Local storm report, May 28, 8:18 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
818 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG 2 E ELMWOOD 36.62N 100.48W
05/28/2013 BEAVER OK EMERGENCY MNGR
8 POWER POLES DOWN
&&
EVENT NUMBER AMA1300493
FENNERLocal storm report, May 28, 8:22 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
822 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM NON-TSTM WND DMG 6 SW BEAVER 36.75N 100.59W
05/28/2013 BEAVER OK EMERGENCY MNGR
TREE DOWN AND BLOCKING ROAD.
&&
EVENT NUMBER AMA1300494
FENNERLocal storm report, May 28, 8:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
826 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM NON-TSTM WND DMG BEAVER 36.81N 100.52W
05/28/2013 BEAVER OK EMERGENCY MNGR
NUMEROUS REPORTS OF TREE BRANCHES DOWN UP TO 4 INCHES
IN DIAMETER.
&&
EVENT NUMBER AMA1300495
FENNERLocal storm report, May 28, 8:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 7 W SIMMS 35.03N 102.78W
05/28/2013 M1.25 INCH DEAF SMITH TX STORM CHASER
HAIL COVERING THE ROAD 2 INCHES DEEP.
&&
EVENT NUMBER AMA1300496
LGLocal storm report, May 28, 8:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
840 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 15 S ADRIAN 35.06N 102.66W
05/28/2013 M1.50 INCH DEAF SMITH TX STORM CHASER
&&
EVENT NUMBER AMA1300497
FENNERLocal storm report, May 28, 8:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
854 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL 5 E SIMMS 35.03N 102.57W
05/28/2013 E2.00 INCH DEAF SMITH TX EMERGENCY MNGR
HAIL COLLECTING ON ROADWAY AND NEARBY FIELDS FLOODED.
&&
EVENT NUMBER AMA1300498
FENNERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:24 PM CDT | Areal Flood Advisory | AMA | Deaf Smith | 3 hr |
| May 28, 7:30 PM CDT | Tornado Warning | AMA | Deaf Smith | 45 min |
| May 28, 8:16 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 59 min |
| May 28, 8:54 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 36 min |
| May 28, 9:09 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 66 min |
| May 28, 9:24 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 36 min |
| May 28, 9:45 PM CDT | Special Weather Statement | AMA | Potter, Randall | 30 min |
| May 28, 9:57 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 33 min |
| May 28, 10:29 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 31 min |
| May 28, 11:00 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 30 min |
| May 28, 11:28 PM CDT | Tornado Warning | AMA | Potter, Randall | 32 min |
| May 28, 11:55 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter, Randall | 65 min |
| May 29, 12:08 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| May 29, 1:00 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 60 min |
| May 29, 1:46 AM CDT | Tornado Warning | AMA | Gray | 44 min |
| May 29, 1:56 AM CDT | Special Weather Statement | AMA | Hemphill, Roberts | 34 min |
| May 29, 2:25 AM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 65 min |
| May 29, 2:48 AM CDT | Special Weather Statement | AMA | Roberts | 42 min |
| May 29, 2:51 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 39 min |
| May 29, 3:26 AM CDT | Special Weather Statement | AMA | Ochiltree | 49 min |
| May 29, 3:40 AM CDT | High Wind Warning | AMA | Hansford, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts | 54 min |
| May 29, 4:51 AM CDT | Red Flag Warning | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 16 hr |
| May 29, 1:00 PM CDT | Special Weather Statement | AMA | Hutchinson | 30 min |
| May 29, 1:10 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 65 min |
| May 29, 1:37 PM CDT | Special Weather Statement | AMA | Armstrong | 23 min |
| May 29, 2:03 PM CDT | Special Weather Statement | AMA | Armstrong | 27 min |
| May 29, 2:16 PM CDT | Special Weather Statement | AMA | Roberts | 29 min |
| May 29, 2:29 PM CDT | Special Weather Statement | AMA | Gray | 31 min |
| May 29, 2:43 PM CDT | Special Weather Statement | AMA | Roberts | 32 min |
| May 29, 2:51 PM CDT | Special Weather Statement | AMA | Gray | 24 min |
| May 29, 2:55 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley, Gray | 95 min |
| May 29, 3:14 PM CDT | Tornado Warning | AMA | Donley | 46 min |
| May 29, 3:26 PM CDT | Special Weather Statement | AMA | Ochiltree | 34 min |
| May 29, 3:37 PM CDT | Tornado Warning | AMA | Donley, Gray | 23 min |
| May 29, 4:00 PM CDT | Tornado Warning | AMA | Gray, Wheeler | 30 min |
| May 29, 4:03 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Roberts, Wheeler | 87 min |
| May 29, 4:10 PM CDT | Tornado Warning | AMA | Collingsworth, Donley | 65 min |
| May 29, 4:30 PM CDT | Tornado Warning | AMA | Hemphill, Wheeler | 60 min |
| May 29, 5:27 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 93 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.